Alert archive / California / Special Weather Statements in 2012
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Nov 29, 2012, 6:11 PM PST for Del Norte County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2012, 6:11 PM PST (02:11 UTC)
- Expired
- Nov 29, 2012, 6:45 PM PST
- In force
- 34 min
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 109 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 2.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166
WWUS86 KEKA 300211
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
611 PM PST THU NOV 29 2012
CAZ001-003-300245-
DEL NORTE CA-
611 PM PST THU NOV 29 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
UNTIL 645 PM PST
AT 608 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GASQUET...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH
HEAVY RAIN. ADDITIONAL SHOWERS WILL IMPACT COASTAL AND SOUTH CENTRAL
PORTIONS OF DEL NORTE COUNTY BRINGING STRONG WINDS AND HEAVY RAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4200 12369 4151 12397 4149 12407 4172 12416
4175 12421 4201 12405
TIME...MOT...LOC 0211Z 207DEG 51KT 4190 12398
$$
RPAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Nov 29, 3:56 PM PST, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 29, 3:56 PM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 356 PM PST THU NOV 29 2012 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN...GUSTY WINDS AND THE THREAT OF THUNDERSTORMS TO THE COAST OVERNIGHT. PERIODS OF MODERATE TO HEAVY RAIN AND STRONG WINDS WILL CONTINUE INTO THE WEEKEND AS MORE STORMS IMPACT THE REGION. && .DISCUSSION...SLOW MOVG PAC STORM CONTINUES TO BRING MDT TO HEAVY RAIN AND GUSTY WINDS TO NW CA. UPPER LOW CENTERED NEAR 45N/140W WILL REMAIN FAIRLY STATIONARY INTO THE WEEKEND BEFORE MOVG INLAND SUN. DISTURBANCES ROTATING AROUND THIS TROUGH AND EJECTING ACROSS THE REGION WILL MAINTAIN PERIODS OF MDT TO HEAVY RAIN AND GUSTY WINDS THROUGH THE WEEKEND. THE FIRST IMPULSE PASSED THROUGH THIS MORNING WITH 1-3" 3HR RAINFALL AND GUSTS TO 40-50 MPH WITH HIGHER ELEVATIONS ACROSS THE INTERIOR GUSTING UP TO 65-80 MPH. SAT IMAGERY SHOWS ANOTHER WAVE ROUNDING THE BASE OF THE TROUGH ATTM WITH PLENTY OF LTG STRIKES OFFSHORE. INCLUDED SCHC TSTMS OVERNIGHT THROUGH FRI MORNING OVER THE COASTAL WATERS AND ALONG THE REDWOOD AND MENDO COAST ZONES. WINDS ALONG THE REDWOOD COAST HAVE EASED WITH GUSTS UP TO 25-30 MPH THIS AFTERNOON SO CANCELLED THE WIND ADVISORY. RAWS SITES CONTINUE TO SHOW GUSTS TO 50-60 MPH ABOVE 2KFT ACROSS THE NORTHCOAST INTERIOR...SO MAINTAINED WIND WARNING THROUGH THIS EVENING. THE HEAVIEST RAINS AND STRONGEST WINDS WILL SHIFT SLOWLY S OVERNIGHT WITH GUSTS TO 40-50 MPH DEVELOPING ALONG THE MENDO COAST. THEREFORE...ELECTED TO HOIST A WIND ADVISORY FOR THE MENDO COAST OVERNIGHT. PRECIP CHCS/RATES WILL EASE FRI WITH LGT SHOWERS LINGERING THROUGH THE AFTERNOON. ANOTHER SHORT WAVE WILL PASS OVER THE AREA SAT BRINGING ANOTHER ROUND OF HEAVY RAIN/GUSTY WINDS. RAINFALL AMOUNTS WITH THIS SYSTEM EXPECTED TO BE WIDESPREAD 2-4 INCH WITH LOCALIZED AMOUNTS TO 6-8 INCHES. THIS WILL RESULT IN FURTHER RISES ON MAINSTEM RIVERS WITH THE NAVARRO...EEL...KLAMATH...VAN DUZEN AND RUSSION RIVERS ALL EXPECTED TO REACH ACTION OR FLOOD STAGE. LONG WAVE TROUGH AXIS SHIFTS INLAND SUN WITH ZONAL FLOW/BROAD RIDGING BRINGING A BRIEF DRYING EARLY NEXT WEEK. MODELS SHOW ANOTHER STORM SYSTEM WITH THE POTENTIAL TO BRING ANOTHER ROUND OF GUSTY WINDS/HEAVY RAINS TO THE REGION NEXT TUE. && .AVIATION...MVFR TO LIFR CONDITIONS WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH FRIDAY AS A SERIES OF LOW PRESSURE TROUGHS MOVES THROUGH THE AREA. THE LOW PRESSURE TROUGHS WILL CONTINUE PRODUCING SHOWERS AT TIMES, GUSTY WINDS AND CLOUDY SKIES AT THE AIRPORTS. THEREFORE CEILINGS AND/OR VISIBILITIES WILL CONTINUE REDUCED AT THE THREE AIRPORTS. && .MARINE...SOUTHERLY WINDS WILL INCREASE OVER THE WATERS THIS EVENING AND TONIGHT ASSOCIATED WITH THE LOW PRESSURE SYSTEM OFFSHORE. THEREFORE GALE WARNINGS WILL REMAIN IN EFFECT OVER THE WATERS TONIGHT AND EARLY FRIDAY. SEAS WILL REMAIN ELEVATED THROUGH FRIDAY. THE WINDS AND SEAS WILL GRADUALLY DECREASE OVER THE WATERS THIS WEEKEND AND EARLY NEXT WEEK. HOWEVER A LARGE WESTERLY SWELL WILL MOVE ACROSS THE WATERS SUNDAY. THEREFORE SMALL CRAFT ADVISORIES ARE LIKELY THIS WEEKEND AND EARLY NEXT WEEK DUE TO THE SEAS. && .EKA WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING ABOVE 2000 FEET FOR CAZ003. FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ001>004-076. WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM PST FRIDAY CAZ002. GALE WARNING UNTIL 10 AM PST FRIDAY FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 29, 3:26 PM PST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 326 PM PST THU NOV 29 2012 CAZ003-302330- NORTH COAST INTERIOR- 326 PM PST THU NOV 29 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH WIND WARNING IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN AND GUSTY WINDS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-302330- REDWOOD COAST- 326 PM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN AND GUSTY WINDS OVERNIGHT ALONG WITH THE THREAT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-076-302330- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 326 PM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN AND GUSTY WINDS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-302330- MENDOCINO COAST- 326 PM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN AND GUSTY WINDS OVERNIGHT ALONG WITH THE THREAT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 29, 6:11 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
611 PM PST THU NOV 29 2012
CAZ001-003-300245-
DEL NORTE CA-
611 PM PST THU NOV 29 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
UNTIL 645 PM PST
AT 608 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GASQUET...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH
HEAVY RAIN. ADDITIONAL SHOWERS WILL IMPACT COASTAL AND SOUTH CENTRAL
PORTIONS OF DEL NORTE COUNTY BRINGING STRONG WINDS AND HEAVY RAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4200 12369 4151 12397 4149 12407 4172 12416
4175 12421 4201 12405
TIME...MOT...LOC 0211Z 207DEG 51KT 4190 12398
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:59 PM PST | Areal Flood Advisory | EKA | Del Norte | 4 hr |
| Nov 29, 5:34 PM PST | Areal Flood Advisory | EKA | Humboldt | 4 hr |
| Nov 29, 6:26 PM PST | Areal Flood Warning | EKA | Del Norte | 3 hr |
| Nov 29, 7:31 PM PST | Special Weather Statement | EKA | 44 min | |
| Nov 29, 7:42 PM PST | Special Marine Warning | EKA | 33 min | |
| Nov 29, 8:17 PM PST | Special Marine Warning | EKA | 28 min | |
| Nov 29, 8:20 PM PST | Special Weather Statement | EKA | Del Norte | 25 min |
| Nov 29, 9:02 PM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 3 hr |
| Nov 29, 10:05 PM PST | Areal Flood Advisory | EKA | Mendocino | 6 hr |
| Nov 30, 3:15 AM PST | Gale Warning | EKA | 24 hr | |
| Nov 30, 3:15 AM PST | Small Craft Advisory | EKA | 41 hr | |
| Nov 30, 2:31 PM PST | Flood Watch | EKA | 44 hr | |
| Nov 30, 2:31 PM PST | High Wind Watch | EKA | 13 hr | |
| Nov 30, 3:19 PM PST | River Flood Watch | EKA | Mendocino | 18 hr |
| Nov 30, 3:19 PM PST | River Flood Watch | EKA | Mendocino | 18 hr |
Nearby
Special Weather Statements in California, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.